zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Fractional variational iteration method versus Adomian’s decomposition method in some fractional partial differential equations. (English) Zbl 1266.35141
Summary: A comparative study is presented about the Adomian’s decomposition method (ADM), variational iteration method (VIM), and fractional variational iteration method (FVIM) in dealing with fractional partial differential equations (FPDEs). The study outlines the significant features of the ADM and FVIM methods. It is found that FVIM is identical to ADM in certain scenarios. Numerical results from three examples demonstrate that FVIM has similar efficiency, convenience, and accuracy like ADM. Moreover, the approximate series are also part of the exact solution while not requiring the evaluation of the Adomian’s polynomials.

MSC:
35R11Fractional partial differential equations
35A15Variational methods (PDE)
WorldCat.org
Full Text: DOI
References:
[1] R. P. Agarwal, B. de Andrade, and C. Cuevas, “Weighted pseudo-almost periodic solutions of a class of semilinear fractional differential equations,” Nonlinear Analysis: Real World Applications, vol. 11, no. 5, pp. 3532-3554, 2010. · Zbl 1248.34004 · doi:10.1016/j.nonrwa.2010.01.002
[2] R. P. Agarwal, V. Lakshmikantham, and J. J. Nieto, “On the concept of solution for fractional differential equations with uncertainty,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 6, pp. 2859-2862, 2010. · Zbl 1188.34005 · doi:10.1016/j.na.2009.11.029
[3] R. Garrappa and M. Popolizio, “On the use of matrix functions for fractional partial differential equations,” Mathematics and Computers in Simulation, vol. 81, no. 5, pp. 1045-1056, 2011. · Zbl 1210.65162 · doi:10.1016/j.matcom.2010.10.009
[4] R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific Publishing, River Edge, NJ, USA, 2000. · Zbl 0998.26002 · doi:10.1142/9789812817747
[5] Y. Khan, N. Faraz, A. Yildirim, and Q. Wu, “Fractional variational iteration method for fractional initial-boundary value problems arising in the application of nonlinear science,” Computers & Mathematics with Applications, vol. 62, no. 5, pp. 2273-2278, 2011. · Zbl 1231.35288 · doi:10.1016/j.camwa.2011.07.014
[6] Z. Odibat, “On Legendre polynomial approximation with the VIM or HAM for numerical treatment of nonlinear fractional differential equations,” Journal of Computational and Applied Mathematics, vol. 235, no. 9, pp. 2956-2968, 2011. · Zbl 1210.65132 · doi:10.1016/j.cam.2010.12.013
[7] I. Petrá\vs, “A note on the fractional-order Chua’s system,” Chaos, Solitons & Fractals, vol. 38, no. 1, pp. 140-147, 2008. · doi:10.1016/j.chaos.2006.10.054
[8] I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Pres, San Diego, Calif, USA, 1999. · Zbl 0924.34008
[9] S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach, Yverdon, Switzerland, 1993. · Zbl 0818.26003
[10] Z. Odibat and S. Momani, “Numerical methods for nonlinear partial differential equations of fractional order,” Applied Mathematical Modelling, vol. 32, no. 1, pp. 28-39, 2008. · Zbl 1133.65116 · doi:10.1016/j.apm.2006.10.025
[11] S. Momani and Z. Odibat, “Analytical approach to linear fractional partial differential equations arising in fluid mechanics,” Physics Letters A, vol. 355, no. 4-5, pp. 271-279, 2006. · Zbl 05675858 · doi:10.1016/j.physleta.2006.02.048
[12] S. Momani and Z. Odibat, “Analytical solution of a time-fractional Navier-Stokes equation by Adomian decomposition method,” Applied Mathematics and Computation, vol. 177, no. 2, pp. 488-494, 2006. · Zbl 1096.65131 · doi:10.1016/j.amc.2005.11.025
[13] G.-C. Wu and J.-H. He, “Fractional adomian decomposition method,” http://arxiv.org/abs/1006.5264v1.
[14] Z. Odibat and S. Momani, “Modified homotopy perturbation method: application to quadratic Riccati differential equation of fractional order,” Chaos, Solitons & Fractals, vol. 36, no. 1, pp. 167-174, 2008. · Zbl 1152.34311 · doi:10.1016/j.chaos.2006.06.041
[15] S. H. Hosseinnia, A. Ranjbar, and S. Momani, “Using an enhanced homotopy perturbation method in fractional differential equations via deforming the linear part,” Computers & Mathematics with Applications, vol. 56, no. 12, pp. 3138-3149, 2008. · Zbl 1165.65375 · doi:10.1016/j.camwa.2008.07.002
[16] O. Abdulaziz, I. Hashim, and S. Momani, “Solving systems of fractional differential equations by homotopy-perturbation method,” Physics Letters A, vol. 372, no. 4, pp. 451-459, 2008. · Zbl 1217.81080 · doi:10.1016/j.physleta.2007.07.059
[17] J. H. He, “Variational iteration method-a kind of non-linear analytical technique: some examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699-708, 1999. · Zbl 05137891
[18] J.-H. He, “Variational iteration method for autonomous ordinary differential systems,” Applied Mathematics and Computation, vol. 114, no. 2-3, pp. 115-123, 2000. · Zbl 1027.34009 · doi:10.1016/S0096-3003(99)00104-6
[19] J.-H. He, “Variational principles for some nonlinear partial differential equations with variable coefficients,” Chaos, Solitons & Fractals, vol. 19, no. 4, pp. 847-851, 2004. · Zbl 1135.35303 · doi:10.1016/S0960-0779(03)00265-0
[20] J.-H. He and X.-H. Wu, “Variational iteration method: new development and applications,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 881-894, 2007. · Zbl 1141.65372 · doi:10.1016/j.camwa.2006.12.083
[21] J.-H. He, “Variational iteration method-some recent results and new interpretations,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 3-17, 2007. · Zbl 1119.65049 · doi:10.1016/j.cam.2006.07.009
[22] J. H. He, G. C. Wu, and F. Austin, “The variational iterational method which should be follow,” Nonlinear Science Letters A, vol. 1, no. 1, pp. 1-30, 2010.
[23] S. Liao, “Homotopy analysis method: a new analytical technique for nonlinear problems,” Communications in Nonlinear Science and Numerical Simulation, vol. 2, no. 2, pp. 95-100, 1997. · Zbl 0927.65069 · doi:10.1016/S1007-5704(97)90047-2
[24] S. Liao, “On the homotopy analysis method for nonlinear problems,” Applied Mathematics and Computation, vol. 147, no. 2, pp. 499-513, 2004. · Zbl 1086.35005 · doi:10.1016/S0096-3003(02)00790-7
[25] L. Song and H. Zhang, “Application of homotopy analysis method to fractional KdV-Burgers-Kuramoto equation,” Physics Letters A, vol. 367, no. 1-2, pp. 88-94, 2007. · Zbl 1209.65115 · doi:10.1016/j.physleta.2007.02.083
[26] Subir das’R. Kumar and P. K. Gupta, “Approximate analytical solutions for fractional space- and time-partial differential equations using homotopy analysis method,” Applications and Applied Mathematics, vol. 5, no. 2, pp. 544-562, 2010.
[27] Z.-B. Li and J.-H. He, “Fractional complex transform for fractional differential equations,” Mathematical & Computational Applications, vol. 15, no. 5, pp. 970-973, 2010. · Zbl 1215.35164
[28] Z. B. Li, “An Extended fractional complex transform,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 11, pp. 335-337, 2010.
[29] J.-H. He, S. K. Elagan, and Z. B. Li, “Geometrical explanation of the fractional complex transform and derivative chain rule for fractional calculus,” Physics Letters A, vol. 376, no. 4, pp. 257-259, 2012. · Zbl 1255.26002 · doi:10.1016/j.physleta.2011.11.030
[30] J. H. He and Z. B. Li, “Converting fractional differential equations into partial differential equations,” Thermal Science, vol. 16, no. 2, pp. 331-334, 2012.
[31] Z. B. Li and W. H. Zhu, “Exact solutions of time-fractional heat conduction equations by the fractional complex transform,” Thermal Science, vol. 16, no. 2, pp. 335-338, 2012.
[32] A. H. Bhrawy and M. M. Al-Shomrani, “A shifted Legendre spectral method for fractional-order multi-point boundary value problems,” Advances in Difference Equations, vol. 2012, article 8, 2012. · Zbl 1280.65074 · doi:10.1186/1687-1847-2012-8
[33] M. M. Khader and A. S. Hendy, “The approximate and exact solutions of the fractional-order delay differential equations using Legendre seudospectral Method,” International Journal of Pure and Applied Mathematics, vol. 74, no. 3, pp. 287-297, 2012. · Zbl 1246.34064
[34] H. Jafari, S. A. Yousefi, M. A. Firoozjaee, S. Momani, and C. M. Khalique, “Application of Legendre wavelets for solving fractional differential equations,” Computers & Mathematics with Applications, vol. 62, no. 3, pp. 1038-1045, 2011. · Zbl 1228.65253 · doi:10.1016/j.camwa.2011.04.024
[35] J.-H. He, “Approximate analytical solution for seepage flow with fractional derivatives in porous media,” Computer Methods in Applied Mechanics and Engineering, vol. 167, no. 1-2, pp. 57-68, 1998. · Zbl 0942.76077 · doi:10.1016/S0045-7825(98)00108-X
[36] J. H. He, “Asymptotic methods for solitary solutions and compactons,” Abstract and Applied Analysis, vol. 2012, Article ID 916793, 130 pages, 2012. · Zbl 1257.35158 · doi:10.1155/2012/916793
[37] R. Y. Molliq, M. S. M. Noorani, and I. Hashim, “Variational iteration method for fractional heat- and wave-like equations,” Nonlinear Analysis: Real World Applications, vol. 10, no. 3, pp. 1854-1869, 2009. · Zbl 1172.35302 · doi:10.1016/j.nonrwa.2008.02.026
[38] Z. M. Odibat and S. Momani, “Application of variational iteration method to nonlinear differential equations of fractional order,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 1, pp. 27-34, 2006. · Zbl 05675858
[39] G. E. Dr\uag\uanescu, “Application of a variational iteration method to linear and nonlinear viscoelastic models with fractional derivatives,” Journal of Mathematical Physics, vol. 47, no. 8, p. 082902, 9, 2006. · Zbl 1112.74009 · doi:10.1063/1.2234273
[40] D. D. Ganji and S. H. Hashemi Kachapi, “Analysis of nonlinear equations in fluids,” Progress in Nonlinear Science, vol. 2, pp. 1-293, 2011.
[41] D. D. Ganji and S. H. Hashemi Kachapi, “Analytical and numerical methods in engineering and applied sciences,” Progress in Nonlinear Science, vol. 3, pp. 1-579, 2011.
[42] G.-C. Wu, “A fractional variational iteration method for solving fractional nonlinear differential equations,” Computers & Mathematics with Applications, vol. 61, no. 8, pp. 2186-2190, 2011. · Zbl 1219.65085 · doi:10.1016/j.camwa.2010.09.010
[43] J.-H. He, “A short remark on fractional variational iteration method,” Physics Letters A, vol. 375, no. 38, pp. 3362-3364, 2011. · Zbl 1252.49027 · doi:10.1016/j.physleta.2011.07.033
[44] N. Faraz, Y. Khan, H. Jafari, A. Yildirim, and M. Madani, “Fractional variational iteration method via modified Riemann-Liouville derivative,” Journal of King Saud University-Science, vol. 23, pp. 413-417, 2011. · doi:10.1016/j.jksus.2010.07.025
[45] J.-I. Gu and T.-C. Xia, “Handling the fractional Boussinesq-like equation by fractional variational iteration method,” Communication on Applied Mathematics and Computation, vol. 25, no. 1, pp. 46-52, 2011. · Zbl 1265.35283
[46] A.-M. Wazwaz, “A comparison between the variational iteration method and Adomian decomposition method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 129-136, 2007. · Zbl 1119.65103 · doi:10.1016/j.cam.2006.07.018
[47] A. M. Siddiqui, A. A. Farooq, T. Haroon, and B. S. Babcock, “A comparison of variational iteration and Adomian decomposition methods in solving nonlinear thin film flow problems,” Applied Mathematical Sciences, vol. 6, no. 99, pp. 4911-4919, 2012. · Zbl 1262.76080
[48] J. Biazar, P. Gholamin, and K. Hosseini, “Variational iteration and Adomian decomposition methods for solving Kawahara and modified Kawahara equations,” Applied Mathematical Sciences, vol. 2, no. 55, pp. 2705-2712, 2008. · Zbl 1188.65136 · http://www.m-hikari.com/ams/ams-password-2008/ams-password53-56-2008/index.html
[49] A.-M. Wazwaz and R. Rach, “Comparison of the Adomian decomposition method and the variational iteration method for solving the Lane-Emden equations of the first and second kinds,” Kybernetes, vol. 40, no. 9-10, pp. 1305-1318, 2011. · doi:10.1108/03684921111169404
[50] K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons, New York, NY, USA, 1993. · Zbl 0789.26002
[51] Y. Luchko and R. Gorenflo, “An operational method for solving fractional differential equations with the Caputo derivatives,” Acta Mathematica Vietnamica, vol. 24, no. 2, pp. 207-233, 1999. · Zbl 0931.44003
[52] G. Adomian, “A review of the decomposition method in applied mathematics,” Journal of Mathematical Analysis and Applications, vol. 135, no. 2, pp. 501-544, 1988. · Zbl 0671.34053 · doi:10.1016/0022-247X(88)90170-9
[53] G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, vol. 60 of Fundamental Theories of Physics, Kluwer Academic, Boston, Mass, USA, 1994. · Zbl 0802.65122
[54] A.-M. Wazwaz, “A new algorithm for calculating Adomian polynomials for nonlinear operators,” Applied Mathematics and Computation, vol. 111, no. 1, pp. 33-51, 2000. · Zbl 1023.65108 · doi:10.1016/S0096-3003(99)00047-8
[55] A.-M. Wazwaz and S. M. El-Sayed, “A new modification of the Adomian decomposition method for linear and nonlinear operators,” Applied Mathematics and Computation, vol. 122, no. 3, pp. 393-405, 2001. · Zbl 1027.35008 · doi:10.1016/S0096-3003(00)00060-6
[56] A. Ghorbani and J. Saberi-Nadjafi, “He’s homotopy perturbation method for calculating adomian polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 2, pp. 229-232, 2007. · doi:10.1515/IJNSNS.2007.8.2.229
[57] S. Momani and Z. Odibat, “A novel method for nonlinear fractional partial differential equations: combination of DTM and generalized Taylor’s formula,” Journal of Computational and Applied Mathematics, vol. 220, no. 1-2, pp. 85-95, 2008. · Zbl 1148.65099 · doi:10.1016/j.cam.2007.07.033